Alert archive / Nebraska / Wind Advisories in 2006
Wind Advisory 1, NWS Omaha, NE
NWS Omaha, NE issued this wind advisory at Jan 16, 2006, 5:30 AM CST for 9 counties in Nebraska. It took effect at Jan 16, 2006, 6:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jan 16, 2006, 5:30 AM CST (11:30 UTC)
- In effect from
- Jan 16, 2006, 6:00 AM CST
- Expired
- Jan 16, 2006, 3:14 PM CST
- In force
- 9 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Boone County, NE, Cedar County, NE, Knox County, NE, Madison County, NE, Pierce County, NE, Platte County, NE, Stanton County, NE, Wayne County, NE
The radar
The Omaha radar (KOAX), 134 km from the middle of the area, began a volume at 11:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 11.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2922 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KOAX 161130 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 530 AM CST MON JAN 16 2006 ...STRONG NORTHWEST WINDS TODAY... NEZ011-012-016>018-030>032-042-161930- /O.NEW.KOAX.WI.Y.0001.060116T1200Z-060117T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS 530 AM CST MON JAN 16 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY NORTHWEST WINDS HAD SPREAD INTO PARTS OF NORTHEAST NEBRASKA THIS MORNING BEHIND A COLD FRONT. WINDS WERE ALREADY REPORTED BETWEEN 30 AND 40 MPH AT ALBION AND NORFOLK EARLY THIS MORNING AND WILL REMAIN IN THIS RANGE AT TIMES THROUGH THE DAY WITH GUSTS TO AROUND 45 MPH POSSIBLE. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FOBERT
2 follow-up statements
000 WWUS73 KOAX 161631 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1031 AM CST MON JAN 16 2006 NEZ011-012-016>018-030>032-042-170000- /O.CON.KOAX.WI.Y.0001.000000T0000Z-060117T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS 1031 AM CST MON JAN 16 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 40 MPH...WILL CONTINUE THROUGH THE AFTERNOON. A WIND ADVISORY MEANS THAT WINDS OVER 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS73 KOAX 162114 NPWOAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 314 PM CST MON JAN 16 2006 NEZ011-012-016>018-030>032-042-162215- /O.CAN.KOAX.WI.Y.0001.000000T0000Z-060117T0000Z/ KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...BLOOMFIELD...HARTINGTON...NELIGH... PIERCE...WAYNE...ALBION...NORFOLK...STANTON...COLUMBUS 314 PM CST MON JAN 16 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS HAVE DECREASED INTO THE 20 TO 30 MPH RANGE...WITH SOME HIGHER GUSTS...LATE THIS AFTERNOON...AND WILL GRADUALLY DIMINISH FURTHER. THUS THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this wind advisory went out at Jan 16, 2:35 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Jan 16, 2:35 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 235 AM CST MON JAN 16 2006 .DISCUSSION... COLD FRONT WAS LOCATED ACROSS THE CWA AT 08Z EXTENDING FROM NWRN IOWA NEAR KEST THRU KOMA AND KLNK INTO SOUTH CENTRAL NEBRASKA ALONG THE KANSAS BORDER. GUSTY WINDS BEHIND THE FRONT HAVE ALLOWED LOWER LEVELS TO MIX OUT EARLY THIS MORNING WITH TEMPERATURES IN THE 40S YET ACROSS NERN NEBRASKA. EXPECT FRONT TO BE THROUGH THE SERN CORNER OF THE CWA BY 12Z WITH HIGHS FOR THE DAY AROUND THIS TIME AS COLD ADVECTION KICKS IN FOR THE REMAINDER OF THE DAY WITH STEADY OR SLOWLY FALLING TEMPERATURES. WINDY CONDITIONS ALSO EXPECTED TODAY WITH NWRN PORTION OF THE CWA LIKELY TO APPROACH ADVISORY CRITERIA BY MID DAY. NO ADVISORY ISSUED AT THIS TIME BUT DAY SHIFT WILL HAVE TO MONITOR. 00Z GFS HAS PUT BACK IN SOME LIGHT QPF FOR NORTHERN PARTS OF THE AREA TODAY AFTER A DRY 12Z/15 RUN. HAVE ADDED SOME LOW POPS TO NORTHERN AREAS FOR TODAY BUT LITTLE IF ANY ACCUMULATIONS EXPECTED. LITTLE CHANGE TO THE REMAINDER OF THE FORECAST IN THE SHORT TERM WITH COOLER AIR IN PLACE FOR TUESDAY FOLLOWED BY WARMING ON WEDNESDAY AHEAD OF NEXT SYSTEM. FIRST LOOK AT EXTENDED MODELS SEEMS TO INDICATE LITTLE CHANGE TO CURRENT PATTERN WITH A SPLIT FLOW MOVING NORTHERN AND SOUTHERN STREAM ENERGY ACROSS THE CONUS THROUGH THE WEEK. 00Z ECMWF AND GFS DO APPEAR TO SHOW SIMILAR SOLUTIONS AT THIS TIME FOR NEXT SOUTHERN STREAM SYSTEM LATE IN THE WEEK KEEPING IT SOUTH OF THE CWA...WILL BE INTERESTING TO SEE HOW CONSISTENT MODELS REMAIN WITH THIS SOLUTION. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && FOBERT
Hazardous weather outlook, Jan 16, 4:30 AM CST, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 430 AM CST MON JAN 16 2006 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-162300- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 430 AM CST MON JAN 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. FOBERT
Nearby
Wind Advisories in Nebraska, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.